Asymptotic behaviour of solutions to semi-linear elliptic equations on the half-cylinder

J. N. Flavin, R. J. Knops, L. E. Payne

Research output: Contribution to journalArticle

Abstract

Various, but closely related, forms of a Phragmén-Lindelöf principle are established for certain classes of semi-linear elliptic equations (including systems) defined on a half-cylinder. For example, it is shown that under either homogeneous Dirichlet or Neumann lateral boundary conditions, the smooth solution either fails to exist globally, or when it does exist globally it must tend asymptotically to zero with increasingly large distance along the cylinder from the base. For uniformly elliptic equations, the decay to zero is at least exponential. The method employed relies upon cross-sectional estimates and is additionally applicable to both the finite and whole cylinder. In the latter case, global existence fails for all non-trivial solutions. © 1992 Birkhäuser Verlag.

Original languageEnglish
Pages (from-to)405-421
Number of pages17
JournalZAMP Zeitschrift für angewandte Mathematik und Physik
Volume43
Issue number3
DOIs
Publication statusPublished - May 1992

Fingerprint Dive into the research topics of 'Asymptotic behaviour of solutions to semi-linear elliptic equations on the half-cylinder'. Together they form a unique fingerprint.

  • Cite this